Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jun 5, 2013, 10:23 PM CDT for 13 counties in Texas. It was in force for 4 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 6, 2013, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 16 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:30 PM CDT | TSTM WND DMG | 3 N Lubbock, TX | SUBSTANTIAL ROOF DAMAGE TO APARTMENT COMPLEX. |
| Jun 5, 10:30 PM CDT | TSTM WND GST 75 | 6 Ssw Wolfforth, TX | |
| Jun 5, 10:31 PM CDT | TSTM WND GST 63 | 4 Ssw Lubbock, TX | |
| Jun 5, 10:31 PM CDT | TSTM WND GST 66 | 6 Ne Lubbock, TX | VISILIBILITY SEVERLY RESTRICTED. |
| Jun 5, 10:31 PM CDT | TSTM WND GST 72 | 4 Ssw Lubbock, TX | |
| Jun 5, 10:34 PM CDT | TSTM WND GST 84 | 6 Ssw Wolfforth, TX | |
| Jun 5, 10:35 PM CDT | TSTM WND DMG | Texas Tech Univ., TX | SEVERAL TREES BLOWN DOWN AND WINDOWS BROKEN ACROSS THE TEXAS TECH UNIVERSITY CAMPUS. |
| Jun 5, 10:35 PM CDT | TSTM WND GST 68 | 1 Ene Morton, TX | |
| Jun 5, 10:40 PM CDT | TSTM WND GST 60 | 6 S Olton, TX | |
| Jun 5, 10:40 PM CDT | TSTM WND GST 67 | Reese Center, TX | |
| Jun 5, 10:50 PM CDT | TSTM WND DMG | 4 Ne Ropesville, TX | FIVE POWER POLES SNAPPED ALONG HIGHWAY 62. TIME ESTIMATED. |
| Jun 5, 10:50 PM CDT | TSTM WND GST 82 | 2 Ne Slaton, TX | |
| Jun 5, 10:55 PM CDT | TSTM WND GST 75 | 6 Ssw Anton, TX | |
| Jun 5, 11:00 PM CDT | TSTM WND DMG | Lubbock, TX | AT THE INTERSECTION E OF SLIDE AND MARSHA SHARP WITHOUT POWER... BROKEN TREE LIMBS. AT 28TH AND BOSTON BROKEN WINDOWS ON E AND N SIDES DUE TO HAIL... AND BLOWN DOWN WOODEN FENCE. WOOD FRAME ROOF WITH METAL DECK LAYING ON TOP OF VEHICLE AND PARTIALLY IN ROADWAY |
| Jun 5, 11:00 PM CDT | TSTM WND GST 58 | Reese Center, TX | |
| Jun 5, 11:00 PM CDT | TSTM WND GST 59 | 1 Ene Morton, TX | |
| Jun 5, 11:00 PM CDT | TSTM WND GST 62 | 3 Nne Tahoka, TX | |
| Jun 5, 11:00 PM CDT | TSTM WND GST 70 | 6 Ssw Anton, TX | |
| Jun 5, 11:05 PM CDT | TSTM WND GST 74 | 6 Ssw Anton, TX | |
| Jun 5, 11:29 PM CDT | TSTM WND GST 67 | 6 Ne Lubbock, TX | |
| Jun 5, 11:29 PM CDT | TSTM WND GST 77 | 6 Ne Lubbock, TX | |
| Jun 5, 11:35 PM CDT | TSTM WND DMG | Lubbock, TX | A 2 FOOT DIAMETER TREE WAS BLOCKING THE INTERSECTION OF 20TH AND FLINT. A 1 FOOT DIAMETER TREE WAS UPROOTED AT 21ST AND FLINT. |
| Jun 5, 11:40 PM CDT | TSTM WND GST 62 | 1 Nw Lake Alan Henry, TX | |
| Jun 5, 11:45 PM CDT | TSTM WND GST 64 | 1 N O'Donnell, TX | |
| Jun 6, 12:00 AM CDT | TSTM WND GST 66 | 6 Ssw Wolfforth, TX | |
| Jun 6, 12:27 AM CDT | HAIL 1 | White River Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3430 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS74 KLUB 060323 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1023 PM CDT WED JUN 5 2013 TXZ027>029-033>035-039>041-060600- /O.NEW.KLUB.HW.W.0007.130606T0323Z-130606T0600Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1023 PM CDT WED JUN 5 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. * TIMING...HIGH WINDS DEVELOPING ALONG A COMPLEX OF SEVERE THUNDERSTORMS SWEEPING THROUGH THE REGION WILL CONTINUE WELL AFTER THE STORMS HAVE MOVED OFF TO THE EAST...GRADUALLY ENDING BETWEEN MIDNIGHT AND 1 AM. * WINDS...SUSTAINED WIND SPEEDS NEAR 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. * IMPACTS...DAMAGE TO TREES AND LIMBS...BLOWING DEBRIS...AND LOCALLY VERY DENSE BLOWING DUST IS EXPECTED. THE STRONGEST WINDS COULD ALSO CAUSE STRUCTURAL DAMAGE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
551 WWUS74 KLUB 060437 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1137 PM CDT WED JUN 5 2013 TXZ036-037-042-043-060700- /O.EXB.KLUB.HW.W.0007.000000T0000Z-130606T0700Z/ CROSBY-DICKENS-GARZA-KENT- INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR... POST...JAYTON 1137 PM CDT WED JUN 5 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT THURSDAY. * TIMING...HIGH WINDS DEVELOPING ALONG A COMPLEX OF SEVERE THUNDERSTORMS SWEEPING THROUGH THE REGION WILL CONTINUE WELL AFTER THE STORMS HAVE MOVED OFF TO THE EAST...GRADUALLY ENDING BETWEEN MIDNIGHT AND 2 AM. * WINDS...SUSTAINED WIND SPEEDS NEAR 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. * IMPACTS...DAMAGE TO TREES AND LIMBS...BLOWING DEBRIS...AND LOCALLY VERY DENSE BLOWING DUST IS EXPECTED. THE STRONGEST WINDS COULD ALSO CAUSE STRUCTURAL DAMAGE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ027>029-033>035-039>041-060700- /O.EXT.KLUB.HW.W.0007.000000T0000Z-130606T0700Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1137 PM CDT WED JUN 5 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM CDT THURSDAY... * TIMING...HIGH WINDS DEVELOPING ALONG A COMPLEX OF SEVERE THUNDERSTORMS SWEEPING THROUGH THE REGION WILL CONTINUE WELL AFTER THE STORMS HAVE MOVED OFF TO THE EAST...GRADUALLY ENDING BETWEEN MIDNIGHT AND 2 AM. * WINDS...SUSTAINED WIND SPEEDS NEAR 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. * IMPACTS...DAMAGE TO TREES AND LIMBS...BLOWING DEBRIS...AND LOCALLY VERY DENSE BLOWING DUST IS EXPECTED. THE STRONGEST WINDS COULD ALSO CAUSE STRUCTURAL DAMAGE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
325 WWUS74 KLUB 060620 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 120 AM CDT THU JUN 6 2013 TXZ027>029-033>036-039>042-060730- /O.CAN.KLUB.HW.W.0007.000000T0000Z-130606T0700Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- GARZA- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST 120 AM CDT THU JUN 6 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING FOR THE COUNTIES ON THE TEXAS SOUTH PLAINS. WIND SPEEDS HAVE SLOWLY DROPPED BELOW HIGH WIND LEVELS. THE THREAT OF ADDITIONAL DAMAGING WINDS HAS DIMINISHED. $$ TXZ037-043-060730- /O.CON.KLUB.HW.W.0007.000000T0000Z-130606T0700Z/ DICKENS-KENT- INCLUDING THE CITIES OF...DICKENS...SPUR...JAYTON 120 AM CDT THU JUN 6 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... * TIMING...HIGH WINDS DEVELOPING ALONG A COMPLEX OF SEVERE THUNDERSTORMS SWEEPING THROUGH THE REGION WILL CONTINUE WELL AFTER THE STORMS HAVE MOVED OFF TO THE EAST...GRADUALLY ENDING BETWEEN MIDNIGHT AND 2 AM. * WINDS...SUSTAINED WIND SPEEDS NEAR 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. * IMPACTS...DAMAGE TO TREES AND LIMBS...BLOWING DEBRIS...AND LOCALLY VERY DENSE BLOWING DUST IS EXPECTED. THE STRONGEST WINDS COULD ALSO CAUSE STRUCTURAL DAMAGE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 5, 9:59 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 5, 9:59 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT WED JUN 5 2013 .UPDATE... EXTENDED SEVERE WEATHER THREAT WITH A NEW WATCH AS A WELL ORGANIZED SEVERE COMPLEX CONTINUES TO ROLL SOUTHEAST THROUGH THE MIDDLE OF OUR AREA ...SHOULD BE PASSING THROUGH LUBBOCK AREA BETWEEN 1000 PM AND 1100 PM...THEN INTO SOUTHEASTERN COUNTIES UNTIL 1 OR 2 AM OR SO BEFORE MOST ACTIVITY MOVES TO THE EAST. SYSTEM HAS BEEN DOMINATED BY VERY STRONG WINDS AND A FEW REPORTS OF LARGE HAIL. UPDATED GRIDS FOR HIGHER THUNDERSTORM COVERAGE. RMCQUEEN && .PREV DISCUSSION... /ISSUED 630 PM CDT WED JUN 5 2013/ AVIATION... COMPUTER MODELS CONTINUE TO HINT AT THE POTENTIAL FOR A LARGE COMPLEX OF STORMS TO AFFECT BOTH TERMINALS LATER THIS EVENING/TONIGHT. HAVE INSERTED A TEMPO FOR THIS POSSIBILITY. AN OUTFLOW BOUNDARY THAT PUSHED THROUGH THE SOUTHERN PLAINS EARLIER THIS MORNING...HAS VEERED WINDS TO THE NORTHEAST. WINDS WILL PERSIST FROM THIS DIRECTION THANKS TO A FRONTAL BOUNDARY MAKING ITS WAY TOWARDS THE SOUTHERN TEXAS PANHANDLE THUS NEARING KCDS. WIND SPEEDS HAVE THEREFORE INCREASED TO 11 KTS FROM THE NE AS A RESULT OF THE NEARING FRONT...WITH WIND SPEEDS BEHIND THE FRONT NOT OVERLY STRONG /15-19 KTS/ BUT COULD BE A FOCUS FOR STORMS IN THE NEXT FEW HOURS ESPECIALLY FOR KCDS INITIALLY. OVERNIGHT...MVFR CLOUD DECKS WILL FORM AND LINGER THROUGH MID-LATE MORNING TOMORROW. THEREAFTER...WILL MAINTAIN A VCSH GIVEN CONTINUED NE SFC WINDS ENCOURAGING LOW LEVEL MOISTURE...IN ADDITION TO A DISTURBANCE ALOFT MOVING ACROSS THE AREA TOMORROW PROVIDING FOR SOME LARGE SCALE ASCENT. PREV DISCUSSION... /ISSUED 329 PM CDT WED JUN 5 2013/ SHORT TERM... STILL APPEAR TO BE ON TRACK FOR PRECIP FOR AT LEAST A PORTION OF THE AREA WITH POSSIBILITY FOR A FAIRLY WIDESPREAD MEANINGFUL RAINFALL EVENT. THREE AREAS STAND OUT AS POSSIBILITIES FOR AVENUES OF CONVECTION THIS AFTERNOON AND EVENING. THE FIRST AND MOST CONFIDENT ONE IS NM HIGH TERRAIN CONVECTION THAT HAS ALREADY INITIATED ON MUCH OF THE SPINE OF MOUNTAINS THROUGH THE CENTER OF NEW MEXICO. THUNDER IS MOST CONCENTRATED IN AREAS NORTH OF LAS VEGAS...AND IT IS THIS AREA THAT HAS A GOOD CHANCE OF MOVING ESEWD DOWN A LOW LEVEL MOISTURE AXIS INTO THE NRN PART OF THE FCST AREA THIS EVENING. SECONDARILY IS A COLD FRONT THAT AT 19Z WAS LOCATED NEAR A CLAYTON NM TO DUMAS TO PERRYTON LINE AND A PRE-FRONTAL TROUGH JUST SOUTH OF THE FRONT...BOTH OF WHICH HAD SOME CUMULUS DEVELOPING ALONG THEM. LASTLY IS A ZONE ROUGHLY FROM HOBBS TO SWEETWATER WHERE THE OUTFLOW BOUNDARY THAT MOVED THROUGH EARLIER TODAY STALLED. SOME CONFLUENCE NEAR THAT BOUNDARY AS WELL AS SOME WEAK LIFT OVER THAT BOUNDARY COULD RELEASE SOME INSTABILITY BEFORE AFTN HEATING ENDS. THAT SAID...FCST POPS WILL FAVOR THE NRN HALF OF THE FCST BEFORE 06Z THEN ERN THIRD BTWN 06Z AND 12Z. TREND WILL BE FROM LIKELY CATEGORY IN THOSE FAVORED AREAS TO 30-40 PCT IN THE LESS FAVORED ONES. SEVERE THREAT WILL PERSIST...ALTHOUGH LIMITED WARMING FROM COOLISH TEMPS BEHIND THE OUTFLOW BOUNDARY IS LIMITING ML CAPE VALUES TO ABOUT 1500-2500 J/KG. STILL SHOULD BE ENOUGH DESPITE FAIRLY WEAK FLOW ALOFT FOR POTENTIAL OF SOME SEVERE HAIL AND WIND PERHAPS TRANSITIONING TO A WIND POTENTIAL SHOULD A LINEAR ORGANIZATION BE ABLE TO DEVELOP. COOL POST-FRONTAL TEMPS AND A MORE UNIFORM LOW LEVEL WIND FIELD SHOULD MINIMIZE PRECIP CHANCES THURSDAY...ALTHOUGH ENOUGH MOISTURE AROUND TO KEEP SLIGHT CHANCE MENTION GOING. MOIST UPSLOPE PATTERN FAVORS HIGH TERRAIN CONVECTION AGAIN...LIKELY MOVING INTO THIRD PERIOD OF THE FCST. MOS TEMPS LOOK FINE FOR BOTH TONIGHT AND THURSDAY. LONG TERM... NORTHWEST FLOW ALOFT AND UPSLOPE SURFACE WINDS WILL KEEP THE BEST STORM CHANCES CONFINED TO THE SOUTH PLAINS AND FAR SOUTHWEST PANHANDLE THURSDAY NIGHT...ALTHOUGH EXPECTING THE BRUNT OF ANY ACTIVITY TO REMAIN ACROSS NEW MEXICO. THIS IS DUE TO EASTERLY SURFACE WINDS ACROSS WEST TEXAS CONTRIBUTING TO A COOLER AND MORE STABLE AIRMASS ALONG WITH THE LACK OF ANY APPRECIABLE FORCING. UPSLOPE FLOW WILL PROVIDE FORCING FOR ASCENT ACROSS THE HIGHER TERRAIN OF NEW MEXICO. ANY STORMS THAT DEVELOP SHOULD DECREASE IN INTENSITY AS THEY MOVE EAST AWAY FROM THEIR OROGRAPHIC FORCING AND BECOME COLD POOL DOMINATED WITHOUT THE DEVELOPMENT OF AN APPRECIABLE LOW LEVEL JET. SHOULD SEE SOME BETTER INSTABILITY ACROSS THE AREA FRIDAY AS TEMPERATURES WARM BACK INTO THE LOW TO MID 80S. THIS SHOULD LEAD TO A BETTER CHANCE FOR STORMS LATE IN THE AFTERNOON INTO THE EVENING HOURS ACROSS NORTHWEST ZONES AS ACTIVITY ONCE AGAIN DEVELOPS IN NEW MEXICO AND IS USHERED SOUTHEASTWARD IN A NORTHWESTERLY FLOW REGIME. SOUTHERLY RETURN FLOW WILL SET UP WITH A STRONGER NOCTURNAL LOW LEVEL JET SUBSEQUENTLY DEVELOPING. MOISTURE RETURN WILL DEPEND ON THE DEGREE OF VEERING WIND FIELDS UNDERGO...WITH BACKED SOUTHEASTERLY FLOW FAVORING A GREATER TRANSPORT OF MOISTURE. LONGER RESIDENCE TIME OF SOUTHERLY FLOW WILL INCREASE MOISTURE FURTHER ON SATURDAY...BUT VEERING WIND FIELDS WILL HELP TO MIX A DRYLINE EASTWARD AND SLIDE BETTER STORM CHANCES EAST INTO THE ROLLING PLAINS. WARM AND DRY CONDITIONS REMAIN ON TAP FOR LATE WEEKEND INTO THE MIDDLE OF NEXT WEEK AS AN UPPER RIDGE BUILDS IN FROM THE SOUTHWEST...SPELLING HIGH TEMPERATURES IN THE MID 90S TO NEAR 100 WITH LOWS IN THE MID 60S TO LOW 70S. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 77 58 80 60 / 60 20 30 30 30 TULIA 59 78 58 81 61 / 60 20 20 20 30 PLAINVIEW 60 78 59 82 62 / 80 20 20 20 30 LEVELLAND 63 79 61 82 64 / 80 20 20 20 30 LUBBOCK 63 79 61 83 64 / 80 20 20 20 30 DENVER CITY 65 79 62 84 65 / 40 20 20 20 20 BROWNFIELD 65 79 62 83 65 / 70 20 20 20 20 CHILDRESS 63 81 62 85 63 / 60 20 10 10 20 SPUR 65 80 62 84 64 / 80 20 20 10 20 ASPERMONT 69 82 64 85 65 / 80 20 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99
Hazardous weather outlook, Jun 5, 11:37 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1137 AM CDT WED JUN 5 2013 TXZ021>044-061645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1137 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE AREA TODAY. THE GREATEST AND MOST LIKELY THREAT FOR THUNDERSTORMS WILL OCCUR DURING THE EVENING HOURS AS A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS EASTERN NEW MEXICO AND MOVE INTO THE SOUTH PLAINS... AND LATER INTO THE ROLLING PLAINS... DURING THE OVERNIGHT HOURS. THIS COMPLEX WOULD LIKELY BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WITH HAIL TO THE SIZE OF QUARTERS... WITH AN ISOLATED TORNADO POSSIBLE AS WELL. EARLIER IN THE AFTERNOON... THE POTENTIAL EXISTS FOR ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT ACROSS BOTH THE SOUTH PLAINS AND ROLLING PLAINS. HOWEVER... THUNDERSTORM DEVELOPMENT DURING THE EARLY AFTERNOON IS LESS LIKELY THAN THE OVERNIGHT COMPLEX PREVIOUSLY DESCRIBED...AND THE PLACEMENT OF INDIVIDUAL STORMS IS RELATIVELY UNCERTAIN. ANY THUNDERSTORMS THAT DO MANAGE TO DEVELOP DURING THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 60 MPH... HAIL TO THE SIZE OF GOLF BALLS... AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE EARLY IN THE WEEKEND ACROSS THE SOUTH PLAINS... PARTICULARLY DURING THE EVENING AND AFTERNOON HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME... HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 5, 10:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1005 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
06/05/2013 M76 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1300300
FBLocal storm report, Jun 5, 10:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 6 SSW ANTON 33.73N 102.20W
06/05/2013 M67 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1300301
FBLocal storm report, Jun 5, 10:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST ANTON 33.81N 102.16W
06/05/2013 E75 MPH HOCKLEY TX FIRE DEPT/RESCUE
POOR VISIBILITY
&&
EVENT NUMBER LUB1300302
FBLocal storm report, Jun 5, 10:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1017 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 6 SSW ANTON 33.73N 102.20W
06/05/2013 M68 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1300303
FBLocal storm report, Jun 5, 10:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1018 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
06/05/2013 M66 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1300306
FBLocal storm report, Jun 5, 10:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1021 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST REESE CENTER 33.59N 102.03W
06/05/2013 M81 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER LUB1300307
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:35 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 40 min |
| Jun 5, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer, Swisher | 45 min |
| Jun 5, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Cochran, Lamb, Parmer, Swisher | 33 min |
| Jun 5, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lamb | 16 min |
| Jun 5, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 3 more | 31 min |
| Jun 5, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 20 min |
| Jun 5, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock, Terry, Yoakum | 13 min |
| Jun 5, 9:55 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lamb, Lubbock, Lynn, Terry and 1 more | 35 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Lubbock, Swisher | 30 min |
| Jun 5, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Hale, Hockley, Lubbock, Lynn and 1 more | 34 min |
| Jun 5, 10:31 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 29 min |
| Jun 5, 10:42 PM CDT | Areal Flood Advisory | LUB | Lubbock | 108 min |
| Jun 5, 10:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza, Hale, Lubbock, Lynn | 33 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Garza, Hale, Kent and 2 more | 32 min |
| Jun 5, 11:59 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent, King, Stonewall | 31 min |
| Jun 6, 12:34 AM CDT | Special Weather Statement | LUB | King, Stonewall | 26 min |
| Jun 6, 1:02 AM CDT | Special Weather Statement | LUB | Cottle, King | 43 min |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.